Alert archive / Montana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 27, NWS Missoula, MT
NWS Missoula, MT issued this severe thunderstorm warning at Jun 28, 2007, 5:43 PM MDT for Missoula County, Ravalli County, Montana. It was in force for 62 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2007, 5:43 PM MDT (23:43 UTC)
- Expired
- Jun 28, 2007, 6:45 PM MDT
- In force
- 62 min
- Issued by
- NWS Missoula, MT
- Area
- Counties, with a storm outline in the text
Counties Missoula County, MT, Ravalli County, MT
The radar
The Missoula radar (KMSX), 41 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 5:51 PM MDT | TSTM WND GST 60 | 3 Se Florence, MT | STORM SPOTTER REPORTED SEVERAL WIND GUSTS OF 60 MPH 3 SE OF FLORENCE. ALSO 4 TO 5 WILD FIRE STARTS HAVE BEEN REPORTED ALONG THE BITTERROOT MOUNTAINS. |
| Jun 28, 6:00 PM MDT | NON-TSTM WND GST 60 | 3 S Stevensville, MT | PUBLIC REPORTED WIND GUSTS ESTIMATED AT 60 MPH. SEVERAL LARGE BRANCES WERE BROKEN OFF TREES NEARBY. |
| Jun 28, 6:10 PM MDT | TSTM WND DMG | 4 S Florence, MT | SEVERAL TREES BLOWN DOWN ON POWERLINES ALONG THE US HIGHWAY 93 CORRIDOR BETWEEN FLORENCE AND STEVENSVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 11.7 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2722 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KMSO 282343 SVRMSO MTC063-081-290045- /O.NEW.KMSO.SV.W.0027.070628T2343Z-070629T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MISSOULA MT 543 PM MDT THU JUN 28 2007 THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN RAVALLI COUNTY IN WEST CENTRAL MONTANA... SOUTHERN MISSOULA COUNTY IN WEST CENTRAL MONTANA... * UNTIL 645 PM MDT. * AT 536 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR STEVENSVILLE...OR ABOUT 18 MILES NORTH OF HAMILTON...AND WAS MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FLORENCE AROUND 550 PM MDT... LOLO AROUND 605 PM MDT... MISSOULA AROUND 620 PM MDT... EAST MISSOULA AROUND 625 PM MDT... BONNER AROUND 630 PM MDT... EVARO AROUND 635 PM MDT. DAMAGING WINDS ARE LIKELY WITH THIS SEVERE THUNDERSTORM. LARGE HAIL IS POSSIBLE...ALONG WITH FREQUENT LIGHTNING AND HEAVY RAIN. FOR YOUR PROTECTION...GO INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL PROTECTED AREA. LAT...LON 4652 11432 4640 11404 4691 11353 4705 11413 $$ HENRY
2 follow-up statements
000 WWUS55 KMSO 290019 SVSMSO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 618 PM MDT THU JUN 28 2007 MTC063-081-290045- /O.CON.KMSO.SV.W.0027.000000T0000Z-070629T0045Z/ MISSOULA MT-RAVALLI MT- 618 PM MDT THU JUN 28 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT FOR NORTHERN RAVALLI AND SOUTHERN MISSOULA COUNTIES... * AT 612 PM MDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM WITH A HISTORY OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LOLO...OR ABOUT 10 MILES SOUTHWEST OF MISSOULA...AND WAS MOVING NORTH AT 35 MPH. IN ADDITION TO HIGH WINDS...PENNY SIZED HAIL IS POSSIBLE WITH THIS STORM. * THE SEVERE THUNDERSTORM WILL BE NEAR... MISSOULA AND TURAH AROUND 625 PM MDT... EAST MISSOULA AND BONNER AROUND 630 PM MDT... TWIN CREEKS AND POTOMAC AROUND 635 PM MDT... EVARO AROUND 640 PM MDT. LAT...LON 4652 11432 4640 11404 4691 11353 4705 11413 $$ HENRY
000 WWUS55 KMSO 290048 SVSMSO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 647 PM MDT THU JUN 28 2007 MTC063-081-290057- /O.EXP.KMSO.SV.W.0027.000000T0000Z-070629T0045Z/ MISSOULA MT-RAVALLI MT- 647 PM MDT THU JUN 28 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN RAVALLI AND SOUTHERN MISSOULA COUNTIES EXPIRED AT 645 PM MDT... THE SEVERE THUNDERSTORM THAT IMPACTED RAVALLI AND MISSOULA COUNTIES HAS WEAKENED AND IS NO LONGER SEVERE. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 4652 11432 4640 11404 4691 11353 4705 11413 $$ HENRY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 2:14 PM MDT, 3 hours 29 minutes earlier.
Area forecast discussion, Jun 28, 2:14 PM MDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MISSOULA MT 214 PM MDT THU JUN 28 2007 .DISCUSSION...TONIGHT THROUGH FRIDAY NIGHT...LITTLE RELIEF FROM THE HEAT IS EXPECTED AS SOUTHWEST FLOW WILL CONTINUE TO KEEP TEMPERATURES FROM LOWERING TOO MUCH TONIGHT. MANY AREAS MAY BREAK RECORD HIGH MINIMUM TEMPERATURE TONIGHT DUE TO THE WARM NIGHT. SOME RELIEF IS EXPECTED TOMORROW AS A COLD FRONT MOVES THROUGH THE AREA. LITTLE PRECIPITATION IS EXPECTED WITH THIS FRONT...BUT IT MAY HELP DEVELOP THUNDERSTORMS TOMORROW AFTERNOON AND OVERNIGHT. GREATEST THREAT FOR THUNDERSTORMS WILL BE OVER NORTHWEST MONTANA WHERE BEST MOISTURE IS LOCATED. THUNDERSTORMS AS WELL AS A STRONG SURFACE PRESSURE GRADIENT SHOULD BRING WINDY CONDITIONS TO MANY AREAS FRIDAY AFTERNOON. WINDS SHOULD TAPER OFF FRIDAY NIGHT AS SURFACE GRADIENT AND VERTICAL MIXING WEAKEN. SATURDAY WILL STILL BE UNDER THE INFLUENCE OF UPPER LEVEL SOUTHWEST FLOW WITH SOME LINGERING MOISTURE FROM FRIDAYS SYSTEM. THREAT OF SHOWERS AND THUNDERSTORMS WILL LINGER...MAINLY ACROSS THE SOUTH WHERE A STALLED SURFACE BOUNDARY REMAINS. SUNDAY THROUGH THE REMAINDER OF THE WEEK WILL TRANSITION TO AN UNSEASONABLY HIGH UPPER LEVEL RIDGE DEVELOPING OVER THE WESTERN UNITED STATES. IF THE MODELS VERIFY...THE HEIGHTS AND SUBSEQUENT TEMPERATURES THEIR PREDICTING WOULD BE THE HIGHEST SEEN IN THE LAST 6O PLUS YEARS. AT THIS TIME...TEMPERATURES ARE FORECAST 10 TO 12 DEGREES (MAINLY IN THE 90S) ABOVE NORMAL. WILL CONTINUE TO MONITOR LATTER RUNS AND ADJUST UPWARD IF NECESSARY && .AVIATION...NO SIGNIFICANT WEATHER IMPACT TO AVIATION EXPECTED TONIGHT...THERE IS AN INCREASED CHANCE OF SOME AFTERNOON THUNDERSTORMS ON FRIDAY...PLEASE SEE APPROPRIATE TAFS AND TWEBS. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...NONE. ID...NONE. && SHORT TERM...STEGEMILLER LONG TERM....MEAD AVIATION...KOLATA
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 5:41 PM MDT | Severe Thunderstorm Warning | MSO | Missoula, Powell | 54 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.